MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 06/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was used in a female patient for a pleural tap drainage procedure.The user reports "when checking tube, noted that pigtail catheter had detached from hub of locking mechanism.Drain was removed from the patient and a new drain inserted the following day.As a result the patient suffered a pneumothorax." additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of the device master record has shown that sufficient controls are in place to detect this failure mode prior to release.Review of the design history file shows validations in place to address this failure mode.The device history record of the complaint lot showed one related nonconformance where the catheter tubing turns in the hub.Related catheter subassembly lot and hub subassembly lot showed no nonconformances.A current complaint software search revealed no other complaints from lot the complaint lot at the time of investigation.All nonconforming devices were scrapped, and all remaining devices in the lot underwent quality control activities such as checking for cap and catheter security via twisting.Since these 100% inspection procedures are in place and no other complaints have originated from this lot, there is no evidence that nonconforming product exists in house or in the field.Based on the information provided, no product returned and the results of the investigation, a definitive root cause could not be determined.Appropriate measures are being conducted to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Description of event: additional information received on (b)(6) 2019 indicated that the separation was noticed approximately 6.5 hours after implantation.It was also reported the second pigtail pleural drain was inserted after the pneumothorax.The pneumothorax resolved and the patient underwent talc pleurodesis, then was discharged without further events.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
See h10.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8708387
Report Number1820334-2019-01474
Device Sequence Number2212181
Product Code GBO
UDI-Device Identifier00827002104365
UDI-Public(01)00827002104365(17)210103(10)8484514
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2021
Device Model NumberN/A
Device Catalogue NumberULT14.0-38-25-P-5S-CLDM-HC
Device Lot Number8484514
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2019
Supplement Date Received by Manufacturer06/25/2019
07/31/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date07/25/2019
08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;